MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS1000R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the customer and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.The device labeling addresses the design, which mitigates against this alleged malfunction.The stent has a single piece design manufactured from titanium.Implant grade titanium (astm-f136 compliant) is well documented in the literature to be a strong, medical grade, biocompatible implant material that can be used in ophthalmic, dental and orthopedic applications for 20 years or longer.No previous incidences of stent fracture have been reported in the gts100 u.S.Pivotal trial, ous pms studies, commercial complaint system or the literature.We are unable to confirm a device malfunction as the product was discarded and is not available for evaluation.(b)(4).
 
Event or Problem Description
The surgeon initially reported that the stent fell off the inserter.While attempting to regrasp the stent, prior to inserting the device into the eye, the stent ¿crumbled.¿ follow-up was requested and on 04/13/2017 the surgeon provided the following event details.The surgeon attempted to implant the stent, but was unable to get it into the canal.The stent was regrasped and observed to be seated on the inserter in a ¿cockeyed¿ manner.After removing the device from the eye, the surgeon viewed the istent under the microscope and noted that the stent appeared bent.The stent was released from the inserter, and fragmented at the area between the snorkel and body.A backup stent was implanted without incident.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key6505596
Report Number2032546-2017-00025
Device Sequence Number13532191
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public01008537040020051010923617191130
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberGTS1000R
Device Lot Number109236
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR